Alert archive / Pennsylvania / Flash Flood Warnings in 2025
Flash Flood Warning 75, NWS State College, PA
NWS State College, PA issued this flash flood warning at Aug 13, 2025, 5:03 PM EDT for Lancaster County, Pennsylvania. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2025, 5:03 PM EDT (21:03 UTC)
- Expired
- Aug 13, 2025, 7:00 PM EDT
- In force
- 117 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Flood severity
- None
County Lancaster County, PA
The radar
The Dover AFB radar (KDOX), 151 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 9.1 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1496 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 719 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
008
WGUS51 KCTP 132103
FFWCTP
PAC071-140000-
/O.NEW.KCTP.FF.W.0075.250813T2103Z-250814T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service State College PA
503 PM EDT Wed Aug 13 2025
The National Weather Service in State College has issued a
* Flash Flood Warning for...
Central Lancaster County in south central Pennsylvania...
* Until 800 PM EDT.
* At 503 PM EDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
2 and 3 inches of rain have fallen. Additional rainfall amounts up
to 1 inch are possible in the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Lancaster, Willow Street, New Holland, East Petersburg, Leola,
Paradise, Leacock, Bareville, Lampeter, Intercourse, Gordonville,
Bird-In-Hand, Smoketown, Dutch Wonderland, Lancaster Airport and
Franklin And Marshall College.
This storm is nearly stationary and producing heavy localized
rainfall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 4000 7607 4000 7632 4006 7636 4012 7633
4012 7610 4008 7607
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
Bowen1 follow-up statement
945
WGUS71 KCTP 132300
FFSCTP
Flash Flood Statement
National Weather Service State College PA
700 PM EDT Wed Aug 13 2025
PAC071-132310-
/O.CAN.KCTP.FF.W.0075.000000T0000Z-250814T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lancaster PA-
700 PM EDT Wed Aug 13 2025
...FLASH FLOOD WARNING IS CANCELLED FOR CENTRAL LANCASTER COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 4000 7607 4000 7632 4006 7636 4012 7633
4012 7610 4008 7607
$$
BowenWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 2:45 PM EDT, 2 hours 18 minutes earlier.
Area forecast discussion, Aug 13, 2:45 PM EDT, 2 hours 18 minutes before
Area Forecast Discussion National Weather Service State College PA 245 PM EDT Wed Aug 13 2025 .SYNOPSIS... * Cold front moves in from the north tonight and slows/stalls over the state tonight. Storms this afternoon and evening may produce heavy rain. * Afternoon thunderstorms are possible Thursday, mainly S * Dry Friday with low humidity before PM thunderstorms return Saturday && .NEAR TERM /THROUGH TONIGHT/... Monitoring two distinct clusters of storms as they traverse the Commonwealth this afternoon: the first is in northeast PA ahead of a surface vort max. Most of the storms there have cleared the CWA and are moving along nicely. The second is a complex of very slow moving storms that has drifted across the Laurel Highlands and south central mountains today, dropping isolated rainfall amounts over 2 inches. A Flash Flood Warning was issued for northern Bedford, southern Huntingdon, and northern Fulton Counties until 445PM. PWAT in the 1.5-1.8" range today and little shear makes the possibility of heavy downpours a legitimate threat. HREF PMMs paint bullseyes of 3"+ across southeast PA, which led to a SLGT risk upgrade for excessive rainfall at midday. Have mentioned +RA possible in the wx grids. Dry antecedent conditions (over the past two weeks) limit the threat of flooding considerably, but too much rain in urbanized areas could be problematic. Shear is low (20-30kts), so the risk for severe is not overly concerning, but some water loaded downbursts cannot be ruled out, especially as storms move into an increasingly unstable environment. Highs this afternoon will range from the upper 70s across the north and west to low 90s in the southeast. Td in the L-M70s could push AppT close to 100 in the Lower Susquehanna Valley, but the arrival of showers/storms/clouds should limit the duration of any 100F heat indices and therefore preclude a Heat Advisory issuance. Convection should wane after sunset tonight with the loss of daytime heating and eastward propagation of an upper trough/surface vort max. A few isolated showers are possible overnight as a cold front moves into the region. The cold front should get into the central mtns tonight and slow down considerably. Clear skies should support widespread valley fog by daybreak as lows fall into the upper 50s in the northwest mountains and stay in the upper 70s in southeast PA. && .SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/... The cold front will continue to move slowly southeast during the day on Thursday. That will leave a lifting mechanism in place for the central and srn zones. The higher (30-40) PoPs should be in the SE half with the NW staying dry as the dewpoints there drop into the M50s - even while Lancaster Co holds onto dewpoints in the L70s. Coverage of storms should be isolated to scattered and the threat for severe weather or flash flooding seems quite low. More fog possible Thursday night, even as lower dewpoints move into northwest PA. Friday morning will be the coolest of this stretch as high pressure moves in and radiational cooling supports lows perhaps starting with a 4 in the coldest parts of northwest PA. Dewpoints will stay up in the southeast (mid 60s), as the true drier/cooler airmass fails to truly clear the Mason-Dixon Line. && .LONG TERM /FRIDAY THROUGH TUESDAY/... Lowering humidity on Friday will bring some minor/temporary relief to summertime humidity, but overall there is no end to our run of hot/above normal temperatures through mid August. Minor plume of moisture along a weak trough will allow for a few diurnal TSRA Saturday along the spine of the Appalachians. A cold front then moves down into the area later Sunday, and should have scattered to numerous SHRA/TSRA in advance of and along the front. The sfc high behind that front should be strong enough to push the front to the srn border, but it could linger nearby. That would lead to isold SHRA/TSRA into mid-week. So we can't quite shake 20-30 PoPs for next week. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... Scattered thunderstorms have developed and will continue through the rest of the afternoon. Any thunderstorms that move directly over any airfields will produce reductions in visibility and gusty winds. There is some uncertainty still as to how much convection develops behind ongoing convection, so adjustments to the TAFs will likely be needed. Showers and storms come to an end late this evening and skies may briefly clear our before fog and low clouds develop across much of the region. IFR conditions appear most likely at BFD, JST, UNV, and LNS, though all sites may see IFR cigs/visby at some point tonight. Fog and low clouds will gradually dissipate after sunrise and VFR conditions will return by 15Z. Outlook... Thu...Lingering showers/and a few PM storms possible across the southern airspace. Some valley fog is possible through about 12Z today, and a tempo group has been included to highlight this at sites were confidence in fog formation is highest. Fri...AM fog possible; otherwise VFR. Sat...Mainly VFR. Sun...Mainly VFR, but chance of a shower or storm north late. Mon...Chance of a shower early, then clearing. && .CLIMATE... It's been a very dry period over the last 2 weeks or so. Here are the precipitation totals and rankings for the first 12 days of August (month to date): MDT: T (2nd driest); last measurable rain 7/31 IPT: 0.00" (driest); last measurable rain 7/30 AOO: 0.01" (2nd driest); last measurable rain 8/6 BFD: 0.09" (T3rd driest); last measurable rain 8/6 STC: T (tied-driest); last measurable rain 7/28 && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Dangelo/Banghoff NEAR TERM...Dangelo/Banghoff SHORT TERM...Dangelo/Banghoff LONG TERM...Dangelo/Steinbugl AVIATION...Lambert/Bauco CLIMATE...Steinbugl
Hazardous weather outlook, Aug 13, 7:11 AM EDT, 9 hours 52 minutes before
Hazardous Weather Outlook National Weather Service State College PA 711 AM EDT Wed Aug 13 2025 PAZ004>006-010>012-017-018-037-041-042-045-046-141115- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Tioga-Northern Lycoming-Sullivan-Southern Clinton- Southern Lycoming- 711 AM EDT Wed Aug 13 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Thunderstorms with very heavy rain are possible today and early tonight. The heavy rain may cause isolated incidents of flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ019-024>028-033>036-049>053-056>059-063>066-141115- Southern Centre-Cambria-Blair-Huntingdon-Mifflin-Juniata-Somerset- Bedford-Fulton-Franklin-Union-Snyder-Montour-Northumberland-Columbia- Perry-Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York-Lancaster- 711 AM EDT Wed Aug 13 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Thunderstorms with very heavy rain are possible today and early tonight. The heavy rain may cause isolated incidents of flooding. A thunderstorm or two could make gusty winds, as well. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 1:35 PM EDT | Flash Flood Warning | CTP | Bedford, Fulton, Huntingdon | 2 hr |
| Aug 13, 3:32 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, Lebanon | 43 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.